Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Order of magnitude of the concentration function


Author: Peter Hall
Journal: Proc. Amer. Math. Soc. 89 (1983), 141-144
MSC: Primary 60F99; Secondary 60E99, 60G50
MathSciNet review: 706528
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose a sum of independent random variables, when scaled in a suitable way, is stochastically compact. It is proved that the precise order of magnitude of the concentration function of the sum equals the inverse of the scale factor.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F99, 60E99, 60G50

Retrieve articles in all journals with MSC: 60F99, 60E99, 60G50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0706528-9
PII: S 0002-9939(1983)0706528-9
Keywords: Concentration function, independent, median, norming constants, order of magnitude, sums of random variables
Article copyright: © Copyright 1983 American Mathematical Society